MAUDE Adverse Event Report: COOK INC TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; DQY CATHETER, PERCUTANEOUS

COOK INC TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter customer (person): phone: (b)(6).Occupation: unknown, pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the hub of a triple lumen polyurethane central venous catheter came loose during manipulation.The device was placed on (b)(6) 2021 in the right subclavian vein for deep venous access.On (b)(6) 2021, it was noted to have a "red pathway defect." when manipulating the catheter, the hub of one of the lumens came loose.An additional procedure was needed to remove and replace the device.The venous access was changed due to the patient's clinical conditions.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 09feb2022, it was reported that the patient did not require initial or prolonged hospitalization due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.It was reported by (b)(6) of (b)(6) that a customer in brazil observed hub separation of a triple lumen polyurethane central venous catheter (rpn: c-utlm-701j; lot: 13985441).The device was placed in a 90-year-old male patient's right subclavian vein on (b)(6) 2021.It was stated that the patient required the device due to his clinical condition; however, no information regarding the patient¿s pre-existing conditions/co-morbidities or medications was provided.The patient¿s activity level is unknown.Two days later, on (b)(6) 2021, it was discovered the ¿red pathway¿ (presumably the red hub and lumen) were defective.The user then manipulated the device and the hub of one of the lumens came loose.As a result, the patient required an additional procedure to replace the device.The venous access was changed due to the patient's clinical conditions.No other adverse events were reported due to this occurrence.Reviews of the complaint history, device history record (dhr), quality control, and instructions for use (ifu) were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.In response to this incident, cook reviewed the device history record.The dhrs for lot 13985441 and lot ic13875876 and ic13830728 record no relevant non-conformances.A database search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The product ifu, [c_t_ulmbhce_rev8] ¿uncoated and heparin-coated central venous catheters,¿ provides the following information to the user related to the reported failure mode: ¿precautions if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Suggested catheter maintenance before using any lumen already locked with heparin, lumen should be flushed with twice the indicated lumen volume using normal saline.Lumens should be flushed with normal saline between administrations of different infusates.After use, lumen should again be flushed with twice the indicated lumen volume using normal saline before reestablishing heparin lock.: instructions for use after catheter is in position, remove wire guide.Venous blood should be easily aspirated.Winged hub can now be sutured into place.If catheter is not introduced to its full length, additional sutures should be carefully placed around catheter and affixed to the skin at entry site if movable suture wing is not included.This will help prevent backward or forward catheter movement.Lumens should now be flushed with 5-10 cc normal saline prior to use or establishment of heparin lock.¿ based on the available information, no device return, and the results of the investigation, cook concluded that component failure unrelated to manufacturing contributed to the failure.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13444892
Report Number1820334-2022-00158
Device Sequence Number4492578
Product Code DQY
UDI-Device Identifier00827002029378
UDI-Public(01)00827002029378(17)240526(10)13985441
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2024
Device Model NumberN/A
Device Catalogue NumberC-UTLM-701J
Device Lot Number13985441
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/26/2022
Supplement Date Received by Manufacturer02/09/2022
11/15/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date02/20/2022
12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale